How were you feeling after ectopic pregnancy? — The Bump
Miscarriage/Pregnancy Loss

How were you feeling after ectopic pregnancy?

Found out about my ectopic yesterday and had the shot, would be about 7wks, measuring 2.4cm with betas of 630, 963 then 1000 yesterday.  My pain feels a little better today, prob because I'm less emotional.  Yesterday was the first day actual pain started(before that, mild cramps and spotting for weeks)...it feels like a gas pain on steroids that won't go away in my lower abdomen...mostly when I move.  It also hurts in the abdomen when I go to the bathroom.

Does this sound normal?  How soon after the shot did you start to feel better?  I assume if it ruptured, I would be able to tell the difference in pain and it would be extreme?  Ugh.  The waiting is unbearable!  Once the hcg levels go down, does the chance of rupture go down?

Re: How were you feeling after ectopic pregnancy?

  • I am by no means an expert but here's my experience..... I got the shots on a Thursday - felt ok - but then Sat night had horrible pain and went to ER. Ended up being 'normal' and was just miscarrying. That night/next morning had a lot of bleeding. I did end up getting a 2nd shot a few days later even though my hcg was declining. I would say, if you are in pain and unsure, get checked out. Sorry you're going thru this!

    --------

    Me: 42 | DH: 39 | Us: Married since April 2014 | TCC 20 months before IVF

    Me: unexplained infertility (AMA?) | DH: No issues

    1st IVF cycle with ICSI & PGS | ER 1/21/16  | FET  4/26/16, ectopic

    2nd FET 09/20/16 | DS born May 2017

    3rd FET 09/14/20

  • I think it's all so individual, each of our bodies are different and react differently. If you're not sure if something is serious, it's a good idea to ask your doctor. My doctor said if I filled more than one pad an hour or had exterme pain on one side, go to the emergency room immediately. Otherwise, cramping was normal and Ibuprofen was okay to take (I've read mixed opinions on what meds are OK, though, so ask your doc). For me, if I recall correctly, the worst pain was before my shot and coincided with the heaviest bleeding. It all felt like period cramps to me, and I've had really terrible cramps in the past (bad enough they've made me throw up) so this didn't even equal the worst cramps I've had.
  • Loading the player...
  • Thanks, I'm sure everyone experiences it different.  I ended up paging my doc for the pain early this morning and she had me come in, and all seems normal.  She said hopefully we'll get some good news on the day 4 draw tomorrow...but I know it may not come until Monday.  It's really hard, physically and emotionally...and this experience is def making me scared of getting pregnant in the future.  I have a 19 mo old, and my pregnancy with her was easy as pie.
  • I'm glad everything's normal, and also happy for that your doc is being watchful and careful. Don't worry about the Day 4 draw, at all. It's expected to go up, so it's not bad news if that happens. What you're really looking for is a drop for the the Day 7 draw, Day 4 is used as your baseline and your "high point". From now to day 7 all you can do is wait.
  • My day 4 came back at 493 (from 1006 the day I got the shot).  I'm hoping I can consider this good news as the nurse said the meds are working.  I go back on Monday. I forgot to ask, does anyone know as these levels go down does the chance of rupturing go down?
  • edited October 2016
    I think going down that much is a good sign from what I was told. My doctor told me I would not need a second shot after my levels dropped similarly. I was still told to take it easy. 
  • Just how easy and for how long did everyone take it?  I find myself afraid to do things around the house or picking up dd...which is probably more of a mental thing at this point.  It's been an extremely long week, and even though I have a desk job...I'm kind of nervous to go back to work on Tues.
  • I was just told no sex until my hcg was below 5. We took that to mean all sexual activities, but otherwise I resumed normal activities, including daily moderate to strenuous exercise, right away. My doctor did say at first, "I wouldn't go rock climbing or anything", but she backtracked a bit when my husband and I looked at each other and I replied, "um, really? Because that's exactly what we were planning on doing tomorrow." So she said really just avoid big jolts or falls. I would think the risk of rupture goes down with the hcg, but my doc said there's still a chance and she once had a patient rupture with a beta of 37, so remain vigilant. 
  • I had to have 6 shots of MTX every other day. I took a pill called Leucovorin on the days I didn't have the shot.  I wasn't dropping and we wanted to avoid surgery.  I have been getting pulling pains on the side where the epiotic was.  My Dr said as long as it isn't intense then I should be fine.  Now, I am on blood draws once a week until I am in the single digits.  My dr said sex was fine with a condom but no jarring activities with intense impact.

    Sept 22: 1016
    Sept 23: Shot 2
    Sept 24: 1723
    Sept 25: Shot 3
    Sept 26: 2503
    Sept 27: Shot 4
    Sept 28: 1756
    Sept 29: Shot 5
    Sept 30 1: 1635
    Oct 1: Shot 6
    October 2: 1375

    I am curious when we can ttc considering the amount of MTX I have had in my system.  I am thinking that because all mtx does is deplete folic acid it doesn't  matter how much you have had.  It just matters that you build the folic acid back up before ttc.

    Good luck with the journey.  It sucks, but it does get better.  

  • @justsuzie, check in with a doctor or 2 on when to ttc with all that MTX in your system. It's not just the folic acid that needs to build up again, MTX itself has been shown to cause severe birth defects. I only had one shot, and my OBGYN said wait 3 months (3-6 months per shot was what I commonly found recommended online). My RE, on the other hand, who better understands my desire to ttc ASAP, really dug into the research and said a couple weeks might be OK, but it's better to wait one full month for the drug to mostly leave your system, and no harm has been shown in babies conceived at 1 month post injection for one shot. So I'd recommend finding a doc who will really research it and give you advice on your specific circumstance
  • @justsuzie, check in with a doctor or 2 on when to ttc with all that MTX in your system. It's not just the folic acid that needs to build up again, MTX itself has been shown to cause severe birth defects. I only had one shot, and my OBGYN said wait 3 months (3-6 months per shot was what I commonly found recommended online). My RE, on the other hand, who better understands my desire to ttc ASAP, really dug into the research and said a couple weeks might be OK, but it's better to wait one full month for the drug to mostly leave your system, and no harm has been shown in babies conceived at 1 month post injection for one shot. So I'd recommend finding a doc who will really research it and give you advice on your specific circumstance
    Yah, I hear ya.  I have been into the office so many times that they know me there.  I will have to continue to get weekly blood draws until I am under 100.  I will ask about ttc then so I don't get too depressed about waiting while I'm going through all of this.  I read that MTX is out of your system at 2-3 weeks but I'll trust what my doctor says.  Through all of my research I have found the birth defects have been related to not enough folic acid in the system not the residual effects of MTX.  But my husband has banned me from psychotically researching all of this because it makes me nutty. This was our first attempt and pregnancy after only trying a month so at least we know we can get pregnant.  Always good to look on the bright side. 

    Hopefulmommy1980
Sign In or Register to comment.
Choose Another Board
Search Boards